Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 60, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Dec 15, 2020, 2:55 PM CST. It took effect at Dec 16, 2020, 12:00 AM CST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2020, 2:55 PM CST (20:55 UTC)
- In effect from
- Dec 16, 2020, 12:00 AM CST
- Expired
- Dec 16, 2020, 11:54 PM CST
- In force
- 24 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
320 WHUS74 KMOB 152055 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 255 PM CST Tue Dec 15 2020 GMZ630>632-650-655-670-675-160500- /O.NEW.KMOB.SC.Y.0060.201216T0600Z-201217T0600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 255 PM CST Tue Dec 15 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt expected. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From midnight tonight to midnight CST Wednesday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
730 WHUS74 KMOB 160409 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1009 PM CST Tue Dec 15 2020 GMZ630>632-650-655-670-675-161000- /O.CON.KMOB.SC.Y.0060.201216T0600Z-201217T0600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1009 PM CST Tue Dec 15 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...Winds becoming northwest and increasing to 15 to 25 kt with gusts up to 30 kt expected. Waves 2 to 3 feet in Mobile Bay and the Mississippi Sound. Seas building to 4 to 6 feet near shore and 5 to 7 feet well offshore. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...From midnight tonight to midnight CST Wednesday night. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
117 WHUS74 KMOB 160927 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 327 AM CST Wed Dec 16 2020 GMZ630>632-650-655-670-675-161800- /O.CON.KMOB.SC.Y.0060.000000T0000Z-201217T0600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 327 AM CST Wed Dec 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Winds becoming northwest and increasing to 15 to 25 kt with gusts up to 30 kt. Waves up to 2 to 3 feet in Mobile Bay and Mississippi Sound, with seas building to 4 to 6 feet over the Gulf waters. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
366 WHUS74 KMOB 161522 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 922 AM CST Wed Dec 16 2020 GMZ630>632-650-655-670-675-162330- /O.CON.KMOB.SC.Y.0060.000000T0000Z-201217T0600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 922 AM CST Wed Dec 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
081 WHUS74 KMOB 162114 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 314 PM CST Wed Dec 16 2020 GMZ630>632-650-655-670-675-170515- /O.CON.KMOB.SC.Y.0060.000000T0000Z-201217T0600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 314 PM CST Wed Dec 16 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northwest winds around 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Portions of the coastal waters of Alabama and northwest Florida. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
201 WHUS74 KMOB 170554 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1154 PM CST Wed Dec 16 2020 GMZ630>632-650-655-670-675-170700- /O.CAN.KMOB.SC.Y.0060.000000T0000Z-201217T0600Z/ Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1154 PM CST Wed Dec 16 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... northwest winds have decreased below small craft advisory criteria. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 1:24 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Dec 15, 1:24 PM CST, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Mobile AL 124 PM CST Tue Dec 15 2020 .NEAR TERM /Now Through Wednesday/...An upper and mid-level shortwave will traverse the plains through this afternoon reaching the central Plains by this evening. This feature will continue progressing towards the region reaching the ArkLaTex region by late tonight. A southwesterly flow aloft will remain in place through the afternoon. Large scale convergence in the upper levels has helped to clear cloud cover of most of the region today. However, in the lower levels, a gradual shift to flow being more southwesterly will bring increasing Gulf moisture into the region through the rest of the day as the upper level system approaches from the west. The region will be under the influence of surface high pressure through the rest of the day, with the feature being centered over the Great Lakes, Upper Mississippi Valley, and Ohio Valley. Furthermore, a surface low pressure system begins to develop off the southeastern coast of Texas late this afternoon and begins to progress eastward over the northern Gulf. As this happens, a secondary surface low develops over the TN River Valley in concert with the system aloft creating an occluded frontal system extending down to the surface low over the northern Gulf. With the movement of this feature, a gradual shift in flow from northeasterly to southeasterly/southerly will begin to take place as surface low advances towards the region through the rest of today reaching the western portion of the CWA by late tonight. With this said, rain chances begin increasing through this evening into the overnight. High temps today are expected to be in the mid 50s to low 60s across the region. Lows overnight will be in the low 40s to low 50s across the region. The upper and mid-level system continues progressing toward the region, with the trough axis centered over the ArkLaMiss region around 12Z Wednesday. Large scale ascent aloft (divergence and positive vorticity advection) bring increasing rain chances through early Wednesday and into the afternoon across the region with likely to definite PoPs across much of the area by midnight into Wednesday morning. Additionally, in the lower levels, weak warm air advection will also assist in ascent through Wednesday afternoon. At the surface, the occluded frontal system quickly passes the region by late afternoon on Wednesday with rain chances decreasing from west to east as the system moves out of the CWA. Thunderstorm chances are minimal due to the lack of instability, thus no severe weather is expected. However, with some instability present over the offshore marine area, a stray thunderstorm could be possible through Wednesday afternoon over the marine area. The potential for a isolated thunderstorm near coastal regions cannot be ruled out. As this feature moves off to our east, a mainly zonal flow in the mid and upper level will begin into late Wednesday. In the lower levels, flow begins shifting more northwesterly advecting in cooler and drier air. At the surface, cold air advection ongoing in the wake of the departing system will help to promote dry conditions over the area by the end of the near term period. Highs Wednesday will generally be in the mid 50s to lower 60s inland and in the mid to upper 60s near the coast. JEH/88 && .AVIATION... 00Z issuance...VFR conditions were present at time of issuance for all TAF sites. A low-level stratus cloud deck continues over portions of southeast Mississippi and more stratus is moving northward up from the Gulf. This may cause CIGs near the coast (including the TAF sites) to decrease to MVFR sooner than originally anticipated. Mainly MVFR CIGs will than persist through the rest of the TAF cycle as clouds fill in over the region with the approaching low pressure system. As a low pressure system moves across the north- central Gulf, winds will shift from being northeasterly today to southeasterly late tonight and increase to be between 5-10 knots. In addition, rain chances will quickly increase overnight for the entire area. Along with this, lowering CIGs down to at least low end MVFR and IFR as well as reduced visibilities in heavier rain is possible. Another concern tonight will be the potential for LLWS beginning over southeast Mississippi and eventually across southwest Alabama from 6-12Z. This feature is not currently included in the TAF, but this will be monitored. IFR cigs at all TAF sites are expected in the wake of the system with winds shifting to more northwesterly at around 5-10kts. JEH/88 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.